# SDR DALA2017010400078

- Difficulty date: January 2, 2017
- Submitted: January 5, 2017
- Operation: Air carrier
- Aircraft: N984DL
- Make and model: Doug MD-88
- Aircraft serial: 53311
- Aircraft time: 66,449 hours, 47,632 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Contaminated
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING THE BOARDING PROCESS, THE CREW NOTIFIED MAINTENANCE OF A BURNING SMELL IN THE CABIN. THE APU WAS RUNNING AND THE PACKS WERE BEING OPERATED TO WARM THE CABIN. MAINTENANCE FOUND THE APU INLET CONTAMINATED WITH DE-ICE FLUID. THE APU INLET AND DOOR ASSEMBLY WERE CLEANED. THE PNEUMATIC SMOKE/ODOR IN THE CABIN TROUBLESHOOTING WORK CARD WAS ACCOMPLISHED. A DUCT BURNOUT WAS PERFORMED AND THE COALESCER BAGS WERE REPLACED. THE AIRCRAFT WAS RETURNED TO SERVICE.
